News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Zoloft makes me feel worse?


 Markmarkson - Sun Apr 06, 2008 7:38 pm

I'm currently on 200 mg of Zoloft a day as well as well as 3mg a day of clonazepam for my anexiety. I've been weened onto this dosage and have been on it for roughly 3 months. This prescription has helped my anxiety issue greatly however it seems to have some side effects that aren't so good.

I'm constantly tired, I don't want to do anything, even things that I use to love to do I no longer have the drive or the energy for. I've had many suicidal thoughts and even an attempt even though I really have nothing to be sad over, my life is better now than it has been in awhile. This has been going on for the last 3 weeks.

Are these normal side effects? I've talked to my doctor about it and she doesn't want to switch medicine just yet she wants to give it 1 more week and see if it continues. Is there any way I can combat these effects?
 Dr. E. Seigle - Tue Apr 08, 2008 5:12 pm

Hi Markmarkson,

It sounds like you are depressed, while your anxiety is much better. I would have some concern that the Klonopin might be contributing to or causing depression, as this class of medication can do. Are you still having suicidal impulses? If so, and you don't feel that you can resist them or have someone to call if they take over, you should go to a hospital emergency room. Barring that, you might want to tell your doctor (a psychiatrist?) about the suicidal thinking and that you might find it hard to wait an entire week. One possibility to discuss with your doctor is to gradually lower your dose of Klonopin, (do not stop it suddenly) to see if at a lower dose, you feel better. You may need a backup medication if your anxiety returns. If tapering the Klonopin doesn't help, then your doctor may either change the anti-depressant from Zoloft or add a medication to augment the Zoloft.

It's good that you are asking good questions, and don't hesitate to call your doctor with your concern. If your doctor is not a psychiatrist, then you should consider consulting one for these medication changes, as he may have more experience with your type of condition.

Good luck! -Eliot Seigle MD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here